weaning your self off suboxone takes several weeks
what are the side effects if i go cold turkey?
There are 4 stages to taking suboxone
Induction- when you start the medication
(about 1 week)
Stablization- It's during this stage that the dose of Suboxone is adjusted to the lowest dose that suppresses withdrawal symptoms. Your doctor will discuss the plan for your recovery and how Suboxone will fit into that plan.
Maintenance- During this phase, addiction counseling is important. In fact, the success of your treatment can be greatly improved by attending some sort of professional counseling after you have stopped taking opiates. If maintenance dosing is chosen, the Suboxone will be prescribed at the lowest possible dose that is effective in stopping any withdrawal symptoms or opiate cravings. For some, this phase can last months or even a year or more.
Withdrawal- several weeks. During this phase your doctor will slowly decrease your dose, being careful to do so in a manner that produces the fewest withdrawal symptoms or opiate cravings. The eventual goal of this phase is to stop Suboxone treatment altogether
If you stop cold turkey, you will feel as if you stopped the narcotic abruptly-
anxiety, insomnia, sweating, agitation, nausea, vomiting, piloerection (goosebumps)
how long would i be without suboxone before i noticed wd symptoms? yuk...that was the worst!!
if you taper off slowly, you shouldn't have any wd symptoms
not to be persistent, but if i ran out, or my perscription fell down the toilett, how long would i have to still feel normal? Thank you very much. I appreciate your help and will accept as soon as I hear
Hmm. well, it depends on where you are in your tapering.
But if you are still a week or so out, you may feel okay for a couple of days and then you will have some withdrawals
But if you are on a low maintenance dose, this will not be very remarkable
i am taking 24mg a day...is that a lot? i just signed up for the unlimited questions, does that mean i still need to ask them separately?
If they are different questions
is 24 mg a lot?
24mg a day is kinda a hefty dose
You have a while to go before you taper down...
yikes. ok. thank you very much. trying to do the right thing. you have been very helpful, maybe i can get down to 16 a day, then 8, then 4 for a week, then 2 for a week and then...FREEDOM! have a good night :)